Swanepoel, Konrad


Dr Konrad Swanepoel  

Department

Position held

Department of Mathematics

Associate Professor (Reader)

Experience keywords:

geometry of finite-dimensional normed spaces; combinatorial and discrete geometry; geometric networks; convex geometry

Languages:

Afrikaans [Spoken: Fluent, Written: Fluent]; German [Spoken: Intermediate, Written: Intermediate]

Contact Points

LSE phone number:

+44 (0)207 107 5095

Alt phone number:

+44 (0)207 955 7732/7925

Publications

LSE Research Online, Funnelback Search

2014

Swanepoel, Konrad (2014) Book review: Beautiful geometry by Eli Maor and Eugen Jost LSE Review of Books (3 Mar 2014) Blog entry

Pach, János and Swanepoel, Konrad J. (2014) Double-normal pairs in the plane and on the sphere Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry. ISSN 0138-4821

2013

Swanepoel, Konrad J. and Villa, Rafael (2013) Maximal equilateral sets Discrete and Computational Geometry, 50 (2). 354-373. ISSN 0179-5376

2012

Volz, Marcus G. and Brazil, Marcus and Ras, Charl J. and Swanepoel, Konrad and Thomas, Doreen A. (2012) The Gilbert arborescence problem Networks, 61 (3). 238-247. ISSN 0028-3045

2011

Martini, Horst and Spirova, Margarita and Swanepoel, Konrad (2011) Geometry where direction matters—or does it? The Mathematical Intelligencer, 33 (3). 115-125. ISSN 0343-6993

Swanepoel, Konrad (2011) Midpoint sets contained in the unit sphere of a normed space Studia Scientiarum Mathematicarum Hungarica, 48 (2). 180-192. ISSN 0081-6906

Brazil, Marcus and Ras, Charl J. and Swanepoel, Konrad and Thomas, Doreen A. (2011) Generalised k-steiner tree problems in normed planes Algorithmica . ISSN 1432-0541

Pretorius, Lou M. and Swanepoel, Konrad (2011) Embedding a Latin square with transversal into a projective space Journal of Combinatorial Theory, Series A, 118 (5). 1674-1683. ISSN 0097-3165

Swanepoel, Konrad and Villa, Rafael (2011) Maximal equilateral sets arXiv.

2010

Swanepoel, Konrad and Valtr, Pavel (2010) Large convexly independent subsets of Minkowski sums Electronic Journal of Combinatorics , 17 (1). ISSN 1077-8926

2009

Swanepoel, Konrad (2009) Triangle-free minimum distance graphs in the plane Geombinatorics Quarterly, 19 (1). 28-30. ISSN 1065-7371

Volz, M. G. and Brazil, M. and Swanepoel, Konrad and Thomas, D. A. (2009) Designing optimal flow networks In: Ao, S. I. and Gelman, L. and Hukins, David W. L. and Korsunsky, A. M. and Hunter, Andrew, (eds.) Proceedings of the World Congress on Engineering 2009. Newswood Ltd., London, UK, 1235-1240. ISBN 9789881821010

Swanepoel, Konrad (2009) Simultaneous packing and covering in sequence spaces Discrete and Computational Geometry, 42 (2). 335-340. ISSN 0179-5376

Csikós, Balázs and Kiss, György and Swanepoel, Konrad and Oloff de Wet, P. (2009) Large antipodal families Periodica Mathematica Hungarica, 58 (2). 129-138. ISSN 0031-5303

Swanepoel, Konrad (2009) Unit distances and diameters in Euclidean spaces Discrete and Computational Geometry, 41 (1). 1-27. ISSN 0179-5376

Swanepoel, Konrad and Martini, Horst and Oloff de Wet, P. (2009) Absorbing angles, Steiner minimal trees and antipodality Journal of Optimization Theory and Applications, 143 (1). 149-157. ISSN 0022-3239

Pretorius, Lou M. and Swanepoel, Konrad (2009) The Sylvester-Gallai theorem, colourings and algebra Discrete Mathematics, 309 (2). 385-399. ISSN 0012-365X

2008

Swanepoel, Konrad and Villa, Rafael (2008) A lower bound for the equilateral number of normed spaces Proceedings of the Mathematical Society, 136 (1). 127-131. ISSN 0002-9939

Swanepoel, Konrad (2008) A new proof of Vázsonyi's conjecture Journal of Combinatorial Theory, Series A, 115 (5). 888-892. ISSN 0097-3165

Solymosi, József and Swanepoel, Konrad (2008) Elementary incidence theorems for complex numbers and quaternions SIAM Journal on Discrete Mathematics, 22 (3). 1145-1148. ISSN 0895-4801

2007

Pretorius, Lou M. and Swanepoel, Konrad (2007) A generalised Sylvester-Gallai theorem Die Suid-Afrikaanse Tydskrif Vir Natuurwetenskap En Tegnologie, 26 (1). 8-13. ISSN 0254-3486

Swanepoel, Konrad (2007) Upper bounds for edge-antipodal and subequilateral polytopes Periodica Mathematica Hungarica, 54 (1). 99-106. ISSN 0031-5303

Swanepoel, Konrad (2007) The local Steiner problem in finite-dimensional normed spaces Discrete and Computational Geometry, 37 (3). 419-442. ISSN 0179-5376

2006

Pretorius, Lou M. and Swanepoel, Konrad (2006) Blockings sets in small finite linear spaces Ars Combinatoria, 80. 275-315. ISSN 0381-7032

Martini, Horst and Swanepoel, Konrad (2006) Antinorms and Radon curves. Aequationes Mathematicae, 72 (1-2). 110-138. ISSN 0001-9054

Martini, Horst and Swanepoel, Konrad (2006) Low-degree minimal spanning trees in normed spaces Applied Mathematics Letters, 19 (2). 122-125. ISSN 0893-9659

Swanepoel, Konrad and Schurmann, Achill (2006) Three-dimensional antipodal and norm-equilateral sets Pacific Journal of Mathematics, 228 (2). 349-370. ISSN 0030-8730

Elkies, Noam and Pretorius, Lou M. and Swanepoel, Konrad (2006) Sylvester-Gallai theorems for complex numbers and quaternions Discrete and Computational Geometry, 35 (3). 361-373. ISSN 0179-5376

2005

De Bonis, Annalisa and Katona, Gyula O. H. and Swanepoel, Konrad (2005) Largest family without A union B contained in C intersect D Journal of Combinatorial Theory, Series A, 111 (2). 331-336. ISSN 0097-3165

Swanepoel, Konrad (2005) Quantitative illumination of convex bodies and vertex degrees of geometric Steiner minimal trees Mathematika, 52 (1). 47-52. ISSN 0025-5793

2004

Martini, Horst and Swanepoel, Konrad (2004) Non-planar simplices are not reduced Publicationes Mathematicae Debrecen, 64 (1-2). 101-106. ISSN 0033-3883

Swanepoel, Konrad (2004) A problem of Kusner on equilateral sets Archiv Der Mathematik, 83 (2). 164-170. ISSN 0003-889X

Pretorius, Lou M. and Swanepoel, Konrad (2004) An algorithmic proof of the Motzkin-Rabin theorem American Mathematical Monthly, 111 (3). 245-251. ISSN 0002-9890

Swanepoel, Konrad and Valtr, P. (2004) The unit distance problem on spheres In: Pach, János, (ed.) Towards a Theory of Geometric Graphs. Contemporary mathematics (342). American mathematical society, Budapest, Hungary, 273-280. ISBN 9780821834848

Swanepoel, Konrad (2004) Equilateral sets in finite-dimensional normed spaces In: Girela, Daniel and López Acedo, Gernaro and Villa Caro, Rafael, (eds.) Seminar of Mathematical Analysis. Secretariado de Publicationes, Universidad de Sevilla, Seville, Spain, 195-237. ISBN 9788447208579

Martini, Horst and Swanepoel, Konrad (2004) The geometry of Minkowski spaces - a survey. Part II Expositiones Mathematicae, 22 (2). 93-144. ISSN 0723-0869

Martini, Horst and Swanepoel, Konrad (2004) Equiframed curves - a generalization of Radon curves Monatshefte fur Mathematik, 141 (4). 301-314. ISSN 0026-9255

2003

Martini, Horst and Swanepoel, Konrad (2003) Generalized convexity notions and combinatorial geometry Congressus Numerantium, 164. 65-93. ISSN 0384-9864

Martini, Horst and Swanepoel, Konrad and Weiss, G. (2003) Some location problems in normed linear spaces

Swanepoel, Konrad (2003) Helly-type theorems for homothets of planar convex curves Proceedings of the Mathematical Society, 131 (3). 921-932. ISSN 0002-9939

2002

Swanepoel, Konrad (2002) Independence numbers of planar contact graphs Discrete and Computational Geometry, 28 (4). 649-670. ISSN 0179-5376

Martini, Horst and Swanepoel, Konrad and Weiss, Gunter (2002) The Fermat-Torricelli problem in normed planes and spaces Journal of Optimization Theory and Applications, 115 (2). 283-314. ISSN 0022-3239

Swanepoel, Konrad (2002) Helly-type theorems for polygonal curves Discrete Mathematics, 254 (1-3). 527-537. ISSN 0012-365X

2001

Brass, Peter and Rote, Gunter and Swanepoel, Konrad (2001) Triangles of extremal area or perimeter in a finite planar point set. Discrete and Computational Geometry, 26 (1). 51-58. ISSN 0179-5376

Martini, Horst and Swanepoel, Konrad and Weiss, Gunter (2001) The geometry of Minkowski spaces - a survey. Part I Expositiones Mathematicae, 19 (2). 97-142. ISSN 0723-0869

2000

Swanepoel, Konrad (2000) On the existence of shortest directed networks Journal of Combinatorial Mathematics and Combinatorial Computing, 33. 97-102. ISSN 0835-3026

Swanepoel, Konrad (2000) Gaps in convex disc packings with an application to 1-Steiner minimum trees Monatshefte fur Mathematik, 129 (3). 217-226. ISSN 0026-9255

Swanepoel, Konrad (2000) Sets of unit vectors with small pairwise sums Quaestiones Mathematicae, 23 (3). 383-288. ISSN 1607-3606

Swanepoel, Konrad (2000) Balancing unit vectors Journal of Combinatorial Theory, Series A, 89 (1). 105-112. ISSN 0097-3165

Swanepoel, Konrad (2000) The local Steiner problem in normed planes Networks, 36 (2). 104-113. ISSN 1097-0037

1999

Swanepoel, Konrad (1999) Helly-type theorems for hollow axis-aligned boxes Proceedings of the Mathematical Society, 127 (7). 2155-2162. ISSN 0002-9939

Swanepoel, Konrad (1999) Partitions of sets in metric and normed spaces induced by concentric spheres and parallel hyperplanes Die Suid-Afrikaanse Tydskrif Vir Natuurwetenskap En Tegnologie, 18. 116-119. ISSN 0254-3486

Swanepoel, Konrad (1999) New lower bounds for the Hadwiger numbers of ℓp balls for p Applied Mathematics Letters, 12 (5). 57-60. ISSN 0893-9659

Swanepoel, Konrad (1999) Cardinalities of k-distance sets in Minkowski spaces Discrete Mathematics, 197/19. 759-767. ISSN 0012-365X

Swanepoel, Konrad (1999) Vertex degrees of Steiner minimal trees in ℓ p d and other smooth Minkowski spaces Discrete and Computational Geometry, 21 (3). 437-447. ISSN 0179-5376

1996

Swanepoel, Konrad (1996) Extremal problems in Minkowski space related to minimal networks Proceedings of the Mathematical Society, 124 (8). 2513-2518. ISSN 0002-9939


Expert Image

Personal website

 

Browse the Experts Directory:

LSE Research Online|

Collection of LSE research outputs

LSE Consulting|

Service providing unique access
to LSE's expertise

Create or update your
online profile
|

[access restricted to staff]

Research highlights|

Short articles about LSE research